MAUDE Adverse Event Report: Straub Medical AG Rotarex; Thrombectomy & Atherectomy

Straub Medical AG Rotarex; Thrombectomy & Atherectomy
Catalog Number 80236
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, a patient underwent a thrombectomy and atherectomy procedure using a rotarex device for the treatment of superficial femoral artery (sfa) and popliteal artery disease.During the procedure, it was reported that the guidewire fractured was noticed to be broken off, resulting in retention of a wire fragment within the patient.A covered stent was subsequently implanted to entrap the retained fragment.The patient's current condition was reported as good.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: no physical sample / images / videos were received.A physical investigation was not possible.Due to no sample / images / videos received, the reported malfunction cannot be confirmed.A possible reason for the breakage of the guide wire could be insufficient drainage flow through the catheter which leads to heat development inside the catheter, or as it is stated in the report abnormal rapid move of the patient.The guidewire and helix tend to break easily when set under stress.A clear root cause could not be identified but a damaged guidewire represents a known inherent risk.Labeling review: as the reported event did not allege a labelling or use related issue, a labelling review is not required.D2b (mcw; dqx), e1, g3, h6 (component).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Rotarex
Common Device Name
Thrombectomy & Atherectomy
Manufacturer (Section D)
Straub Medical AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ  SG 7323
Manufacturer (Section G)
Straub Medical AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50144049
Report Number3008439199-2026-00261
Device Sequence Number15756051
Product Code MCW
UDI-Device Identifier07640142811855
UDI-Public(01)07640142811855(17)280130(10)250611
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number80236
Device Lot Number250611
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Supplement Date Received by Manufacturer08/08/2026
Initial Report FDA Received Date08/05/2026
Supplement Report FDA Received Date09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown